# SDR W6T2002F00000

- Difficulty date: October 30, 2002
- Submitted: November 13, 2002
- Operation: Air carrier
- Aircraft: N495SC
- Make and model: Piper PA-31-350
- Aircraft serial: 318052062
- Engine: Lyc LTIO540J2BD
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Stud
- Part number: 76220
- Condition: Broken
- Location: Nr 4 Cylinder
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

NEW STUDS AND THRU BOLTS OF OFF ON FINAL APPROACH, THE RT ENGINE STARTED RUNNING ROUGH FURTHER INVESTIGATION REVEALED THAT THE NR 4 CYLINDER EXHAUST WAS CRACKED.  THIS WAS CRACKED BECAUSE THE NR 4 CYLINDER THRU-BOLTS BROKE WHICH ALLOWED OTHER HOLD-DOWN STUDS TO BREAK WHICH ALLOWED THE CYLINDER TO PARTIALLY SEPARATE FROM THE CRANKCASE.
